Alert archive / Georgia / Flash Flood Watches in 2017
Flash Flood Watch 8, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood watch at Jul 1, 2017, 4:55 AM EDT for 6 counties in Georgia. It took effect at Jul 1, 2017, 2:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2017, 4:55 AM EDT (08:55 UTC)
- In effect from
- Jul 1, 2017, 2:00 PM EDT
- Expired
- Jul 1, 2017, 10:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Murray County, GA, Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
868 WGUS62 KFFC 010855 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Peachtree City GA 455 AM EDT Sat Jul 1 2017 GAZ001>005-011-011700- /O.NEW.KFFC.FF.A.0008.170701T1800Z-170702T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga- 455 AM EDT Sat Jul 1 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... The National Weather Service in Peachtree City has issued a * Flash Flood Watch for a portion of northwest Georgia... including the following areas...Catoosa...Chattooga...Dade... Murray...Walker and Whitfield. * From 2 PM EDT this afternoon through 10 PM EDT this evening * Recent heavy rainfall has resulted in very wet and saturated soil. A round of thunderstorms is expected to move into the area this afternoon and evening. Any rainfall over 1 to 2 inches will likely lead to flash flooding in this area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
2 follow-up statements
542 WGUS62 KFFC 011535 FFAFFC Flood Watch National Weather Service Peachtree City GA 1135 AM EDT Sat Jul 1 2017 GAZ001>005-011-020200- /O.CON.KFFC.FF.A.0008.170701T1800Z-170702T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga- 1135 AM EDT Sat Jul 1 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... The Flash Flood Watch continues for * A portion of northwest Georgia...including the following areas...Catoosa...Chattooga...Dade...Murray...Walker and Whitfield. * Until 10 PM EDT this evening * Recent heavy rainfall has resulted in very wet and in some cases, saturated soil. A round of thunderstorms is expected to move into the area this afternoon and evening. Any rainfall over 1 to 2 inches will likely lead to flash flooding in this area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
380 WGUS62 KFFC 020150 FFAFFC Flood Watch National Weather Service Peachtree City GA 950 PM EDT Sat Jul 1 2017 GAZ001>005-011-020300- /O.EXP.KFFC.FF.A.0008.000000T0000Z-170702T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga- 950 PM EDT Sat Jul 1 2017 ...FLASH FLOOD WATCH WILL EXPIRE AT 10 PM EDT THIS EVENING... The Flash Flood Watch for a portion of northwest Georgia will expire at 10 PM EDT this evening. While additional rainfall is expected this evening, additional forecast rainfall amounts are not expected to cause flash flooding. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Jul 1, 1:53 AM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 1, 1:53 AM EDT, 3 hours 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 153 AM EDT Sat Jul 1 2017 .UPDATE... Near term forecast in good shape. PoPs if anything are too high but will be updating those in next hour. 00Z guidance not showing any surprises. Much less tropical-like today. Convection should be getting started much later than previous two days. SNELSON && .PREV DISCUSSION... /Issued 1103 PM EDT Fri Jun 30 2017/ UPDATE... Earlier shower and thunderstorm activity has diminished with only a few very light showers remaining at this time. Expect most of tonight to remain fairly quiet with only a slight chance of additional shower development. Otherwise, areas of patchy fog are possible through the morning. Additional scattered showers and thunderstorms are expected on Saturday, especially by afternoon. RW PREV DISCUSSION... /Issued 255 PM EDT Fri Jun 30 2017/ SHORT TERM /Tonight through Saturday Night/... Afternoon precipitation coverage has become less widespread and more convective in nature. An abundantly moist atmosphere combined with efficient warm-rain processes produced rainfall amounts of 1 to 1.5 inches this morning, with locally higher amounts, particularly over western Georgia. The juicy air mass will remain over the state through this afternoon before the responsible upper wave moves out of the area, allowing precip to diminish into the overnight period. Residual moisture over the area tonight, along with weak surface flow will likely produce reduced visibilities overnight. At this time, do not expect dense fog to be an issue, but localized or patchy fog may be possible. Expect Saturday's convection to be more diurnal in nature, with little focus or steering, and slightly less overall coverage. Some strong storms cannot be ruled out due to less cloud cover and greater instability. 31 LONG TERM /Sunday through Friday/... Along the northern periphery of an upr ridge over the GOM, north and central Georgia will be within a W-NW flow aloft. This is a fairly reasonable set-up for remnant upstream MCS activity to influence our weather but timing and intensity of these "waves" are very challenging several days out. The 12z NAM is most robust with energy approaching the area late Sunday into Monday. We'll see how things shake out in the next 24-36 hours but in any case, existing moist and unstable airmass will support diurnally-driven isolated to scattered mainly late day/evening convection through the week. Very little fluctuation in temperatures expected unless we see a day with widespread/persistent rainfall, which does not look probable at this time. DJN.83 && .AVIATION... 06Z Update... IFR cigs likely thru 13Z at most airports. Any TSRA will develop after 19 or 20Z. Sfc winds will remain SW to W at 5-10kts. //ATL Confidence...06Z Update... Medium confidence on TSRA timing and likelihood. High confidence on all other elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 87 72 90 71 / 40 30 30 20 Atlanta 86 73 88 72 / 40 30 30 20 Blairsville 82 66 82 65 / 50 40 40 20 Cartersville 87 71 87 70 / 40 30 40 20 Columbus 89 74 91 74 / 40 30 30 30 Gainesville 85 71 87 71 / 40 30 30 20 Macon 90 73 92 73 / 40 30 30 30 Rome 87 71 88 70 / 40 40 40 20 Peachtree City 87 71 88 71 / 40 30 30 30 Vidalia 90 75 93 76 / 40 40 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....17 AVIATION...SNELSON
Hazardous weather outlook, Jun 30, 10:16 PM EDT, 6 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1016 PM EDT Fri Jun 30 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1016 PM EDT Fri Jun 30 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered thunderstorms are possible Saturday and Sunday, mainly in the afternoon and evening hours. Thunderstorm chances will continue but will decrease some the rest of next week, including the 4th of July holiday on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:24 PM EDT | Special Weather Statement | FFC | Cherokee | 36 min |
| Jul 1, 3:28 PM EDT | Special Weather Statement | FFC | Dade | 32 min |
| Jul 1, 3:37 PM EDT | Special Weather Statement | FFC | Douglas | 38 min |
| Jul 1, 3:48 PM EDT | Special Weather Statement | FFC | Fulton | 27 min |
| Jul 1, 3:50 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 25 min |
| Jul 1, 3:59 PM EDT | Special Weather Statement | FFC | Carroll | 31 min |
| Jul 1, 4:11 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Murray, Whitfield | 34 min |
| Jul 1, 4:16 PM EDT | Special Weather Statement | FFC | Douglas | 29 min |
| Jul 1, 4:34 PM EDT | Special Weather Statement | FFC | Fulton | 26 min |
| Jul 1, 4:38 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Fannin, Murray, Union, Walker and 1 more | 37 min |
| Jul 1, 4:42 PM EDT | Special Weather Statement | FFC | Douglas | 33 min |
| Jul 1, 4:44 PM EDT | Special Weather Statement | FFC | Glascock | 31 min |
| Jul 1, 4:52 PM EDT | Special Weather Statement | FFC | Barrow | 23 min |
| Jul 1, 4:53 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 37 min |
| Jul 1, 4:55 PM EDT | Special Weather Statement | FFC | Gwinnett | 35 min |
| Jul 1, 4:58 PM EDT | Special Weather Statement | FFC | Carroll | 32 min |
| Jul 1, 5:09 PM EDT | Special Weather Statement | FFC | Chattooga, Fannin, Gilmer, Gordon, Murray, Towns and 1 more | 36 min |
| Jul 1, 5:12 PM EDT | Special Weather Statement | FFC | Cobb | 33 min |
| Jul 1, 5:14 PM EDT | Special Weather Statement | FFC | Paulding | 31 min |
| Jul 1, 5:21 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 24 min |
| Jul 1, 5:27 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 18 min |
| Jul 1, 5:44 PM EDT | Special Weather Statement | FFC | Bartow, Chattooga, Cherokee, Dawson, Floyd, Forsyth and 5 more | 31 min |
| Jul 1, 5:47 PM EDT | Special Weather Statement | FFC | Barrow | 28 min |
| Jul 1, 5:49 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 26 min |
| Jul 1, 5:50 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 25 min |
| Jul 1, 5:52 PM EDT | Special Weather Statement | FFC | Jefferson | 23 min |
| Jul 1, 6:15 PM EDT | Special Weather Statement | FFC | Clarke, Madison | 30 min |
| Jul 1, 6:16 PM EDT | Special Weather Statement | FFC | Forsyth | 29 min |
| Jul 1, 6:26 PM EDT | Special Weather Statement | FFC | Cherokee | 34 min |
| Jul 1, 6:27 PM EDT | Special Weather Statement | FFC | Barrow | 33 min |
| Jul 1, 6:28 PM EDT | Special Weather Statement | FFC | Jefferson | 32 min |
| Jul 1, 6:40 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oglethorpe | 16 min |
| Jul 1, 6:46 PM EDT | Special Weather Statement | FFC | Bartow | 29 min |
| Jul 1, 6:59 PM EDT | Special Weather Statement | FFC | Clarke, Oglethorpe | 31 min |
| Jul 1, 7:17 PM EDT | Special Weather Statement | FFC | Douglas | 28 min |
| Jul 1, 7:28 PM EDT | Special Weather Statement | FFC | Gordon | 32 min |
| Jul 1, 7:53 PM EDT | Special Weather Statement | FFC | Morgan | 37 min |
Nearby
Flash Flood Watches in Georgia, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.